MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Model Number WA64150A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed, during a therapeutic laparoscopic colectomy of the right hemi colon, the customer hiq+ croceolmi grasping forceps broke, ¿the base of the grasping part was damaged in the abdominal cavity while the doctor was using the case¿.It was reported the doctor did not forcefully lift heavy organs, etc.And the forceps were damaged the moment force was applied to grasp.The staff checked the peritoneal cavity, but no device fragment fell off, and no components were missing from the grasper.The procedure was completed with other forceps without any problems.The device was inspected prior to procedure and no abnormalities were noted.No death, injury or impact to patient was reported to olympus.No device will be returned from customer and the lot number is unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Additional 510(k): k944201.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer supplied a list of lot numbers, with one potentially being the device involved in the event: the product wa64150a with lot number 086w was manufactured on 01 jun 2008.The product wa64150a with lot number 10yw was manufactured on 01 nov 2010.The product wa64150a with lot number 117w was manufactured on 01 jul 2011.The product wa64150a with lot number 118w was manufactured on 01 aug 2011.The product wa64150a with lot number 142w was manufactured on 01 feb 2014.The product wa64150a with lot number 176w was manufactured on 01 jun 2017.The product wa64150a with lot number 183w was manufactured on 01 mar 2018.The product wa64150a with lot number 20501 was manufactured on 08 jun 2020.A review of all device history record's (from lot numbers listed above) found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for inspection, and the customer's complaint was not confirmed.Based on the results of the investigation, it is likely that the pull rod broke at the distal end.The root cause of the broken pull rod is likely caused by excessive force exerted to the jaw.Typically, any pre-damage and breakage occurs during reprocessing due to impact/fall of the assembled set (jaw insert, handle and handle).Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16638531
Report Number9610773-2023-00904
Device Sequence Number5298211
Product Code HET
UDI-Device Identifier04042761068970
UDI-Public04042761068970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64150A
Device Catalogue NumberWA64150A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown